Minnesota, 2014Heavy Snow and Winter Weather in Minnesota, April 3 to 4, 2014
April 3 to 4, 2014 · NWS FSD · 7 events in 7 counties and zones
Wet snow accumulated 6 inches or more in part of southwest Minnesota from the afternoon of April 3rd to the pre-dawn hours of April 4th. 7 inches fell near Windom.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wet snow accumulated 6 inches or more in part of southwest Minnesota from the afternoon of April 3rd to the pre-dawn hours of April 4th. The heaviest snow of 9.7 inches fell near Windom. Northwest winds increasing to 15 to 30 mph caused some minor drifting of the snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 3, 11:37 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 3, 11:37 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1237 PM CDT THU APR 3 2014
.UPDATE...
ISSUED AT 1157 AM CDT THU APR 3 2014
PRECIP STILL IN DEVELOPING STAGES LATE THIS MORNING...BUT EARLY
MORNING MODEL RUNS STILL POINTING TO POTENTIAL FOR MODERATE TO HEAVY
SNOW BAND SETTING UP FROM FAR SOUTHEAST SOUTH DAKOTA...THROUGH FAR
NORTHWEST IOWA AND MUCH OF SOUTHWEST MINNESOTA FROM MID AFTERNOON
THROUGH MUCH OF TONIGHT. PRIMARY CHANGE TO THE FORECAST...WHICH HAD
GOOD SUPPORT FROM MOST MODELS...WAS TO TIGHTEN UP WESTERN EDGE OF THE
SNOWFALL BAND. WATER VAPOR SHOWING A STRONGER EASTWARD PUSH TO THE
SOUTHERN END OF THE NORTHERN STREAM WAVE...CURRENTLY SLIDING EAST
ALONG THE SD/ND BORDER. THIS REFLECTED IN THE MODELS BY SLIGHT SHIFT
TO THE EAST IN STRONG MID-LEVEL FRONTOGENESIS. THIS SHOULD SHUNT THE
HEAVIEST SNOWFALL JUST SLIGHTLY EAST OF OUR EARLIER FORECAST
POSITION...BUT AGAIN GRADIENT OF SNOWFALL TO THE WEST OF THE HEAVY
BAND SHOULD BE TIGHTER...WITH AROUND AN INCH OR LESS NOW EXPECTED IN
PREVIOUS ADVISORY AREA FROM SOUTH CENTRAL SD INTO THE MIDDLE JAMES
RIVER VALLEY. SO MAIN HEADLINE CHANGES WERE TO DROP WINTER WEATHER
ADVISORY ACROSS OUR WESTERN COUNTIES...AND ADJUST WINTER STORM
WARNING TO A WINTER WEATHER ADVISORY FOR AREAS ALONG AND WEST OF BON
HOMME TO BROOKINGS COUNTY. NO CHANGES TO EASTERN PORTIONS OF THE
HEADLINES AT THIS TIME.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 355 AM CDT THU APR 3 2014
LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS AND THE UPPER LOW
APPEAR TO BE BEHAVING CLOSE TO WHAT THE MODELS IN GENERAL HAVE BEEN
CONVERGING ON THE LAST COUPLE DAYS. STRANGELY ENOUGH...THE GFS/NAM
AND GEM HAVE STEADILY COME AROUND TO A STRONG NEUTRAL TO NEGATIVELY
TILTED UPPER SYSTEM AS THE EVENT CLOSES IN...WHILE THE ECMWF HAS
DONE AN ABOUT FACE...OPENING UP AND SPEEDING UP CONSIDERABLY.
CONSENSUS HERE IS THAT THE EC THIS TIME IS THE OUTLIER AS IT SEEMS
TO HANDLE THE SHORT TERM AND FINER SCALE PROCESSES MORE POORLY.
THIS IS IMPORTANT WITH A SYSTEM LIKE THIS BECAUSE THE BEHAVIOR OF
THE SYSTEM IS DEPENDENT ON THOSE SMALLER SCALE DYNAMICS. OVER MANY
YEARS I HAVE OBSERVED STRONGER SYSTEMS BECOME STRONGER AND EITHER
SLOW DOWN OR TAKE A MORE WESTWARD TRACK WHEN STRONG
INSTABILITY...MOISTURE INFLOW...AND RESULTING CONVECTION IS
INVOLVED WITH THE LOW. ANYWAY...WE ARE GOING MORE WITH THE
STRONGER GFS AND GEM...THE LATTER OF WHICH SEEMS TO BE DOING THE
MOST CONSISTENT JOB...AND THAT IS BY CONSENSUS HERE.
ANOTHER FACTOR OF SUCH A STRONG DYNAMIC SYSTEM IN A MARGINAL
TEMPERATURE ENVIRONMENT IS FASTER AND STRONGER COOLING...AND THAT
LOOKS LIKE IT WILL BE THE CASE THIS TIME...AT LEAST TO SOME
DEGREE. THEREFORE...WHILE OUR HEAVY SNOW AREA IS GOING TO BE CLOSE
TO WHAT WE HAD IN THE EARLIER FORECAST...IT WILL EXTEND A LITTLE
FURTHER SOUTHEAST. WITH TIMING LOOKING CLOSE TO WHAT WE HAD
BEFORE...THIS MEANS SIMPLY UPGRADING A ROW OF COUNTIES FROM
ADVISORY TO WINTER STORM WARNING. THIS INCLUDES ROUGHLY THE
STRETCH FROM YANKTON SD TO SPIRIT LAKE IA. TIMING STILL LOOKS GOOD
FROM EARLIER AS IT LOOKS LIKE PRECIPITATION TIMING IS UNDERGOING
NO MAJOR CHANGES. THE FAR WEST ADVISORY WILL STILL BEGIN AT MID
MORNING...MOST OF THE WINTER STORM WARNING THIS AFTERNOON...AND
THE WARNING AND ADVISORY FOR PART OF OUR NORTHWEST IOWA CORNER AT
THE START OF THIS EVENING WITH THE PRECIPITATION CHANGEOVER TO
SNOW. THE PRECIPITATION SHOULD DEVELOP STEADILY TODAY. THE SAME
START TIME FOR MOST OF THE WINTER STORM WARNING REFLECTS THE
EXPECTED RAPID PRECIPITATION ONSET AND THE RAPID COOLING FOR THE
INITIALLY MARGINAL TEMPERATURE AREA.
TONIGHT THE SYSTEM WILL BEGIN TO MOVE EAST...BUT DECENT SNOW WILL
CONTINUE THROUGH THE NIGHT OVER THE FAR EASTERN EDGE OF THE AREA...
WHILE IT TAPERS OFF FROM THE WEST FURTHER TO THE WEST. BLOWING SNOW
IS ALSO ADDED TO THE FORECAST FOR TONIGHT WITH INCREASING WINDS...A
LITTLE STRONGER THAN WE HAD BEFORE AS THE SYSTEM WINDS UP AND MOVES
JUST EAST SOUTHEAST OF OUR AREA. WINDS SHOULD GET CLOSE TO WHAT
WOULD BE WIN ADVISORY CRITERIA WITHOUT THE WINTER WEATHER. THE
BLOWING SNOW ALONG WITH THE FASTER COOLING WAS A FACTOR IN THE
DECISION TO ADD THOSE SOUTHEAST COUNTIES TO THE WINTER STORM
WARNING.
OUR TOTAL EXPECTED SNOWFALLS FROM ABOUT 10 INCHES MARSHALL/TRACY
MINNESOTA AREA GRADUALLY TAPERING OFF IN AN AXIS TO THE SOUTHWEST TO
AROUND 8 INCHES AT SIOUX FALLS TO AROUND 5 INCHES AT YANKTON. FROM
THIS AXIS...AMOUNTS WILL GRADUALLY DROP OFF TO THE SOUTHEAST AND
NORTHWEST.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 355 AM CDT THU APR 3 2014
THE SYSTEM TRACKS RAPIDLY NORTHEASTWARD ON FRIDAY...LARGELY
EXITING OUR FORECAST AREA ALMOST BY MIDDAY. THEREFORE ONLY HAVE
VERY LOW POPS LINGERING IN OUR EXTREME EASTERN ZONES FROM 18Z TO
21Z FRIDAY...WITH HIGH POPS STILL WARRANTED EAST OF I 29 FOR THE
MORNING HOURS. ONLY MINOR ACCUMULATIONS OF SNOW WILL BE REALIZED
BY THIS TIME...BUT THE WINDS WILL STILL BE HOWLING IN THE
HEADLINED AREAS FOR A GOOD PORTION OF THE DAY...ALBEIT DECREASING.
THE MIXED LAYER STILL SHOWS A LOT OF 25 TO 35 KNOTS OF WIND FRIDAY
MORNING THROUGH EARLY AFTERNOON...AND GIVEN ALL MODELS...THAT IS
HARD TO ARGUE WITH. GIVEN THAT THERE WILL LIKELY BE SNOW COVER
OVER ALL OR NEARLY ALL OF OUR FORECAST AREA...TRENDED HIGHS TO THE
COOLER GEM AND ECMWF OUTPUT VALUES...AS THE CONSENSUS AMERICAN
MODELS LOOK TOO WARM. FOR FRIDAY NIGHT LOWS...NOTING THAT SKIES
WILL BE CLEAR WITH NOT MUCH WIND...THREW OUT THE WARM MOS READINGS
AND WENT WITH THE COOLER RAW MODELS VALUES WHICH ARE LIKELY
PICKING UP THE SNOW COVER.
ON SATURDAY...A BRISK SOUTHERLY FLOW WILL RETURN...BUT OF COURSE
HIGHS WILL BE TEMPERED BY SNOW COVER. SHAVED A FULL CATEGORY OR
TWO OFF OF THE CONSENSUS VALUES...AS EVEN THE ECMWF AND GEM LOOKED
TOO WARM. THEN ANOTHER SHORT WAVE AFFECTS OUR SOUTHEAST ZONES
SATURDAY NIGHT AS AN UPPER TROUGH MOVES INTO THE SOUTHWEST PLAINS.
BEGINNING TO LOOK LIKE A DECENT CHANCE FOR LIGHT RAIN IN NORTHWEST
IA WITH THIS EVENT...AND THE CLOUD COVER WILL GREATLY MODERATE
SATURDAY NIGHTS LOWS WHEN COMPARED TO FRIDAY NIGHTS LOWS.
THEN SUNDAY THROUGH WEDNESDAY THE UPPER PATTERN GETS REAL MESSY.
THE VARIOUS MEDIUM RANGE MODELS ARE STILL SHOWING THE
AFOREMENTIONED UPPER WAVE MOVING OUT INTO THE SOUTHERN PLAINS ON
SUNDAY...THEN DEEPENING AS IT MOVES UP THE OHIO RIVER VALLEY
SUNDAY NIGHT AND MONDAY. ULTIMATELY THIS GIVES OUR AREA A SHARP
NORTHWEST FLOW ALOFT WITH CONSTANT...NUMEROUS SHORT WAVES BOLTING
TO THE SOUTHEAST. THEN IT MAY SETTLE DOWN SOME ON TUESDAY AND
WEDNESDAY. THEREFORE STILL HAVE LOW POPS FOR MANY AREAS IN THE
SUNDAY THROUGH MONDAY NIGHT TIME FRAME...BUT NO BIG DEAL AS FAR AS
ANY PRECIPITATION ACCUMULATIONS. CONCERNING TEMPERATURES...HIGHS
MAY STILL BE TEMPERED ON SUNDAY...WITH COOL READINGS CONTINUING ON
MONDAY AND TUESDAY DUE TO A CHILLY NORTHERLY SURFACE FLOW.
WEDNESDAY WE MAY MODERATE INTO THE UPPER 50S TO MID 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1237 PM CDT THU APR 3 2014
WIDESPREAD IFR-LIFR CONDITIONS EXPECTED ACROSS MOST OF THE REGION
THROUGH 12Z...WITH SLOWLY IMPROVING CONDITIONS WEST TO EAST DURING
THE LATTER PORTION OF THE FORECAST PERIOD. IFR-LIFR CONDITIONS
INITIALLY DUE TO WIDESPREAD LOW STRATUS...BUT AFTER 20Z-22Z TIME
FRAME...RAPIDLY INTENSIFYING BAND OF SNOW EXPECTED TO DEVELOP NEAR
KYKN-KFSD-KMML/KTKC LINE...PRODUCING LIFR-VLIFR VISIBILITY IN
MODERATE TO HEAVY SNOW AT TIMES DURING THE LATE AFTERNOON/EVENING.
AREAS SOUTHEAST OF THE HEAVY SNOW BAND...INCLUDING KSUX/KSPW...MAY
SEE PERIODS OF SLEET MIXING WITH RAIN SHOWERS THIS AFTERNOON...WITH A
CHANGE TO IFR VISIBILITY IN SNOW EXPECTED THIS EVENING. WESTERN
PARTS OF HTE FORECAST AREA...INCLUDING KMHE/KHON...ARE NOT EXPECTED
TO SEE MUCH IN THE WAY OF SNOWFALL...THOUGH MVFR VISIBILITY STILL
EXPECTED AT TIMES IN AREAS OF FOG. NORTHERLY WINDS WILL INCREASE AS
WELL THROUGH THE LATE AFTERNOON...AND ESPECIALLY TONIGHT...WITH GUSTS
FREQUENTLY AT OR ABOVE 25KT FOR KFSD/KSUX TERMINALS UNTIL AFTER
DAYBREAK FRIDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR SDZ039-040-054-
055-060-061-065-068.
WINTER STORM WARNING UNTIL 7 AM CDT FRIDAY FOR SDZ056-062-066-
067-069.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
FOR SDZ070-071.
MN...WINTER STORM WARNING UNTIL 7 AM CDT FRIDAY FOR MNZ071-072-097-
098.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
FOR MNZ080-081-089-090.
IA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
FOR IAZ001-002-012-020.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
FOR IAZ003-013.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT
FRIDAY FOR IAZ014-021-022-031-032.
NE...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM CDT
FRIDAY FOR NEZ013-014.
&&
UPDATE...JH
SHORT TERM...
LONG TERM...MJ
AVIATION...JHHazardous weather outlook, Apr 3, 11:18 AM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1218 PM CDT THU APR 03 2014
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1218 PM CDT THU APR 03 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
AREAS OF LIGHT RAIN OR DRIZZLE WILL DEVELOP INTO A BAND OF
MODERATE TO OCCASIONALLY HEAVY SNOW THROUGH THE EARLY TO MID
AFTERNOON. THE HEAVIEST PORTION OF THE BAND IS EXPECTED TO EXTEND
FROM YANKTON AND VERMILLION SOUTH DAKOTA...THROUGH SIOUX FALLS
AND EXTREME NORTHWEST IOWA...INTO MUCH OF SOUTHWEST MINNESOTA.
SNOWFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE IN THESE
AREAS...WITH TOTAL ACCUMULATIONS RANGING FROM 5 TO 10 INCHES
THROUGH TONIGHT. THE GREATEST ACCUMULATIONS ARE EXPECTED TO
AFFECT SOUTHWEST MINNESOTA.
SNOWFALL AMOUNTS WILL TAPER OFF FAIRLY QUICKLY WEST OF THIS
BAND...WITH AN INCH OR LESS FOR AREAS ALONG AND WEST OF A LINE
FROM HURON TO MITCHELL...TO LAKE ANDES SOUTH DAKOTA. SOUTHEAST OF
THE HEAVIER SNOW BAND...ESPECIALLY FOR AREAS FROM AROUND SIOUX
CITY...TO SPENCER AND SPIRIT LAKE IOWA...AFTERNOON RAIN SHOWERS
COULD MIX WITH SLEET AT TIMES...BEFORE CHANGING TO SNOW TOWARD
THIS EVENING. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE ANTICIPATED
IN THESE AREAS...AND TOWARD STORM LAKE...BY FRIDAY MORNING.
IN ADDITION TO THE HEAVY SNOWFALL...INCREASING NORTHERLY WINDS
TONIGHT WILL CAUSE AREAS OF BLOWING SNOW. VISIBILITY WILL BE
SIGNIFICANTLY REDUCED AT TIMES THIS AFTERNOON THROUGH TONIGHT...
ESPECIALLY DURING PERIODS OF HEAVIER SNOWFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF LIGHT SNOW AND BLOWING SNOW WILL LINGER OVER PARTS OF
SOUTHWEST MINNESOTA AND NORTHWEST IOWA INTO FRIDAY MORNING. ANY
ADDITIONAL ACCUMULATION AFTER DAYBREAK FRIDAY SHOULD BE LESS THAN
AN INCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Heavy Snow, Murray
- When
- April 3, 3:00 PM CST to April 4, 5:00 AM CST
- Where
- Murray forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 44.022, -95.763 (the zone’s center; the record gives no point)
Wet snow accumulated 3 to 7 inches, with the heavier amounts in the southeast part of Murray County. An accumulation of 6 inches was reported near Fulda.
Heavy Snow, Cottonwood
- When
- April 3, 3:00 PM CST to April 4, 5:00 AM CST
- Where
- Cottonwood forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.007, -95.181 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 10 inches, with an accumulation of 9.7 inches reported just south of Windom. Some schools in the county were delayed starting.
Heavy Snow, Rock
- When
- April 3, 3:00 PM CST to April 4, 3:00 AM CST
- Where
- Rock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.675, -96.253 (the zone’s center; the record gives no point)
Wet snow accumulated 2 to 7 inches, with the heavier accumulations in the southern and eastern parts of Rock County. An accumulation of 6 inches was reported just north northeast of Luverne.
Heavy Snow, Nobles
- When
- April 3, 3:00 PM CST to April 4, 5:00 AM CST
- Where
- Nobles forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.674, -95.753 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 9 inches, with an accumulation of 9 inches reported just north northeast of Worthington. Some schools were delayed in starting.
Heavy Snow, Jackson
- When
- April 3, 3:00 PM CST to April 4, 5:00 AM CST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.674, -95.154 (the zone’s center; the record gives no point)
Wet snow accumulated 5 to 7 inches, with an accumulation of 7 inches reported near Heron Lake.
Winter Weather, Lyon
- When
- April 3, 3:00 PM CST to April 4, 3:00 AM CST
- Where
- Lyon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.414, -95.839 (the zone’s center; the record gives no point)
Wet snow accumulated 3 to 5 inches over the extreme southeast corner of Lyon County near Tracy. Accumulations were 2 inches or less in the rest of the county.
Winter Weather, Pipestone
- When
- April 3, 3:00 PM CST to April 4, 2:00 AM CST
- Where
- Pipestone forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.023, -96.259 (the zone’s center; the record gives no point)
Wet snow accumulated 3 to 5 inches over the extreme southeast corner of Pipestone County near Edgerton. Accumulations were 2 inches or less in the rest of the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, April 3 to 4, 20142 deaths · 1 injured · $3.8 million · 3 in hail · 34 events
- Tornadoes and Flash Flooding in Texas, April 3, 20146 injured · $556 million · EF1 · 100 events
- Tornadoes and Hail in Missouri, April 3, 2014$122,000 · EF2 · 18 events
- Tornadoes and Flash Flooding in Illinois, April 3 to 7, 2014$409,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 3, 2014$561,000 · 2.5 in hail · 39 events
- Hail and Damaging Winds in Arkansas, April 3, 2014$400,000 · 1 in hail · 16 events
- Flash Flooding and Flooding in Indiana, April 3 to 4, 2014$360,000 · 7 events
- Flooding in Indiana, April 3 to 20, 2014$115,000 · 7 events
- Tornado and Flash Flooding in Missouri, April 3 to 4, 2014EF1 · 20 events
- Hail and Damaging Winds in Texas, April 3, 2014$50,000 · 1 in hail · 8 events
- Hail in Missouri, April 3, 20142.5 in hail · 30 events
- Winter Storm in Minnesota, April 3 to 4, 201423 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513724, 513725, 513726, 513729, 513731, 513735, 513737.